Hail, Harmon
- When
- May 3, 5:45 PM CST
- Where
- Harmon County, 4 mi W of Hollis
- Measured
- 1.5 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.683, -99.983
11 hail, 3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 3, 12:43 PM CST, 5 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 143 PM CDT SAT MAY 3 2003 POTENT COMBINATION OF PARMETERS FOR SVR WX APPEAR TO BE COMING TOGETHER FOR LATER THIS AFT/EVE ACROSS PARTS OF THE CWA. MAIN AREA OF FOCUS APPEARS TO BE OVER THE WRN THIRD OF THE CWA..IN COORIDOR EAST OF DRYLINE AND NORTH OF WARM FRONT..WITH PARTICULAR ATTENTION FOCUSED ON LOCALES SW OF A CHEYENNE/LAWTON/ARDMORE LINE. WARM FRONT AT 18Z LIES FROM JUST NORTH FO THE D/FW METROPLEX..WNWWD ALONG THE HIGHWAY 287 CORRIDOR OF WRN NTEX. AIRMASS DESTABILIZATION WILL CONT THRU THE AFTERNOON AS UPPER 60S/LOW 70S DEWPOINTS MOVE NWD. THERE IS STILL SOME QUESTION AS TO THE AREAL COVERAGE OF STORMS..AS CAP STRENGTH APPEARS TO STILL BE AN ISSUE..BUT THERE IS LITTLE DOUBT THAT IF STORMS FORM THEY WILL BE SVR/SUPERCELLS WITH THE POTENTIAL FOR SIGNIFICANT SVR REPORTS. CHANCES FOR STORMS WILL CONTINUE WELL INTO THE NITE AS STRONG LOW LEVEL WAA DEVELOPS. POTENTIAL ALSO EXISTS FOR A LATE NITE SQUALL LINE WHEN DRYLINE/PAC COOL FRONT FINALLY GET A GOOD KICK EWD. SVR POTENTIAL WILL CONT IN THE ERN SECTIONS OF THE OUN CWA SUN..AND IT IT NOT OUT OF THE QUESTION THAT THE DRYLINE WILL BE VERY SLOW TO CLEAR THE FAR SE ZONES AS MOST SIG PUSH EWD WILL BE ACROSS KS/NRN OK. REMAINDER OF THE CWA SHUD SEE A VERY WINDY AND WARM DAY SUNDAY. LOW LEVEL RIDGING SHUD BE ENUF TO PUSH BOUNDARY AND DEEP MOISTURE SOUTH OF THE FA MON..BUT NEXT WAVE APPROACHING TUE/WED SHUD BRING A GOOD NWD PUSH TO INSTABILITY AXIS WITH MORE STORMS LIKELY TOWARD MID WEEK. SIMILAR SCENARIO FOR THUR-SAT TIME FRAME WITH GFS PROGGING ANOTHER RATHER SIG S/W MOVING ONTO THE PLAINS DAY 7. MILLER OKC 66 85 56 82 / 60 20 0 10 HBR 61 87 54 83 / 60 10 0 10 SPS 69 90 60 84 / 60 20 10 10 GAG 55 85 49 81 / 60 10 0 0 PNC 69 83 54 80 / 70 30 0 0 DUA 68 85 63 83 / 60 60 10 10 .OUN... OK...NONE. TX...NONE.
OKZ004>048-050>052-TXZ083>090-041200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT SAT MAY 3 2003
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND TONIGHT ACROSS PORTIONS OF SOUTHERN OKLAHOMA AND WESTERN NORTH
TEXAS. A SLIGHT RISK EXISTS ACROSS THE REMAINDER OF OKLAHOMA.
LOCATION...
THE MODERATE RISK AREA COVERS AREAS SOUTH OF A LINE FROM MANGUM...
TO DUNCAN... TO ARDMORE... TO DURANT...INCLUDING ALL OF WESTERN
NORTH TEXAS. THE SLIGHT RISK COVERS THE AREA NORTH OF THE MODERATE
RISK AREA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE AFTER 3 PM
THROUGH THE OVERNIGHT HOURS.
IMPACTS...
THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO 3
INCHES IN DIAMETER...WIND GUSTS UP TO 70 MPH AND TORNADOES...WITH
THE PRIMARY THREAT BEING LARGE HAIL. LARGE HAIL MAY CAUSE DAMAGE TO
AUTOMOBILES...VEGETATION AND DAMAGE TO ROOF AND WINDOWS
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON
AND TONIGHT.
DISCUSSION...
A WARM FRONT OVER NORTHERN TEXAS LATE THIS MORNING WILL MOVE NORTH
INTO SOUTHERN OKLAHOMA THIS AFTERNOON AND EVENING. A DRYLINE OVER
NEW MEXICO WILL MOVE EAST THIS AFTERNOON...BUT IS EXPECTED TO REMAIN
TO THE WEST OF OKLAHOMA UNTIL TONIGHT.
ALTHOUGH A FEW ELEVATED THUNDERSTORMS WILL BE POSSIBLE LATER
TODAY... A CAP OF WARM AIR 5 TO 6 THOUSAND FEET ABOVE THE GROUND
WILL INHIBIT THUNDERSTORM DEVELOPMENT ACROSS MOST OF THE AREA UNTIL
LATE THIS AFTERNOON. DAYTIME HEATING AND CONVERGENCE ALONG THE WARM
FRONT MAY OVERCOME THE CAP LATE THIS AFTERNOON ALLOWING
THUNDERSTORMS TO DEVELOP. IF SURFACE-BASED THUNDERSTORMS DEVELOP
THIS AFTERNOON... THESE THUNDERSTORMS WILL LIKELY BECOME SEVERE DUE
TO HIGH INSTABILITY AND STRONG WIND SHEAR...WITH SUPERCELL
THUNDERSTORMS POSSIBLE. ANY SUPERCELL THUNDERSTORMS THAT DEVELOP AND
ARE ABLE TO INTERACT WITH SURFACE BOUNDARIES WILL HAVE THE POTENTIAL
TO PRODUCE TORNADOES THIS EVENING...ESPECIALLY ACROSS THE MODERATE
RISK AREA.
MORE WIDESPREAD THUNDERSTORMS WILL BE POSSIBLE TONIGHT AS A STRONGER
UPPER LEVEL STORM SYSTEM APPROACHES THE AREA...ESPECIALLY NORTH OF
THE WARM FRONT. THE RISK OF SEVERE WEATHER WILL CONTINUE OVERNIGHT
AND THE WIND SHEAR WILL STILL BE STRONG ENOUGH TO SUPPORT ISOLATED
SUPERCELL THUNDERSTORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY MAY 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
ASIDE FROM THE SEVERE WEATHER DANGER...NO OTHER HAZARDOUS WEATHER IS
EXPECTED THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS AND THE RISK OF SEVERE WEATHER WILL CONTINUE
SUNDAY ACROSS EASTERN SECTIONS OF OKLAHOMA BEFORE THUNDERSTORM
CHANCES END SUNDAY EVENING. THE CHANCE OF THUNDERSTORMS WILL RETURN
TO THE AREA ON TUESDAY AND WEDNESDAY...THEN AGAIN FRIDAY INTO
SATURDAY.
OTHER HAZARDOUS WEATHER...
AS A DRY LINE MOVES THROUGH WESTERN AND CENTRAL OKLAHOMA...AND
WESTERN NORTH TEXAS ON SUNDAY...VERY STRONG WESTERLY WINDS AND LOW
HUMIDITIES WILL RESULT IN DANGEROUS WILDFIRE CONDITIONS SUNDAY
AFTERNOON.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY.
30TXZ083-084-087-032215- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE NORMAN OK 506 PM CDT SAT MAY 3 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN AND KNOX COUNTIES. A SEVERE THUNDERSTORM WAS LOCATED 29 MILES WEST OF TRUSCOTT AT 506 PM CDT...MOVING NORTHEAST AT 50 MPH. THIS STORM COULD MOVE INTO WESTERN PORTIONS OF FOARD AND SOUTHERN HARDEMAN COUNTIES BETWEEN 530 AND 545 PM. ANOTHER STRONG TO SEVERE THUNDERSTORM WAS LOCATED 35 MILES WEST OF KNOX CITY MOVING EAST AT 30 MPH AND WILL MOVE INTO WESTERN KNOX COUNTY AROUND 545 PM. PEOPLE IN FOARD...HARDEMAN AND KNOX COUNTIES...INCLUDING THE CITY OF QUANAH...SHOULD MONITOR THIS STORM CLOSELY. LISTEN FOR WARNINGS AND WATCH FOR THREATENING WEATHER CONDITIONS AS THIS STORM APPROACHES. 30
The Altus AFB radar (KFDR), 99 km away, was scanning. The volume nearest the first event began at 23:43 UTC.
11 hail, 3 thunderstorm wind. Local standard time, as filed.
KSWO Channel 7 in Lawton, OK reported downed power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2003Every state in 2003This day in weather historyWarnings in Oklahoma, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360491, 5360492, 5360493, 5360494, 5360495, 5360496, 5360497, 5360498, 5360499, 5360500, 5360501, 5360502, 5360503, 5360504.